Erythema Multiforme Associated with Candesartan Cilexetil

    loading  Checking for direct PDF access through Ovid

Abstract

Abstract:

Candesartan cilexetil is an angiotensin II receptor antagonist that is widely used in the treatment of hypertension. It is generally well tolerated and rarely has adverse effects. We report the case of a 50-year-old man with a 3-year history of hypertension that was difficult to manage because of intolerance to multiple medications. Treatment with candesartan cilexetil was initiated, and blood pressure control improved markedly. Five weeks later, the patient presented with a 2 × 3-cm ulcerative plaque covered with a fibrinous exudate on the right upper lip. Findings from a biopsy of the upper lip were diagnostic for erythema multiforme. Treatment with candesartan cilexetil was discontinued, and the lesions resolved completely within a few weeks. To our knowledge, this is the first report of erythema multiforme induced by the antihypertensive medication candesartan cilexetil.

Related Topics

    loading  Loading Related Articles